Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

L 2-invariants and morse-smale flows on manifolds

  • 23 Accesses

  • 1 Citations

Abstract

We study the homotopy invariants of free cochain and Hilbert complexes. These L 2-invariants are applied to the calculation of exact values of minimum numbers of closed orbits of some indices of nonsingular Morse-Smale flows on manifolds of large dimensions.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    I. B. Gontareva and A. L. Felshtyn, “Analog of Morse inequality for attractor domain,” Vestn. Leningrad. Univ., 7, 16–20 (1984).

  2. 2.

    J. Franks, “The periodic structure of nonsingular Morse-Smale flows,” Comment. Math. Helv., 53, 279–294 (1978).

  3. 3.

    V. V. Sharko, Functions on Manifolds: Algebraic and Topological Aspects, American Mathematical Society, Providence, RI (1993).

  4. 4.

    V. V. Sharko, “New L 2-invariants of chain complexes and applications,” C*-Algebras and Elliptic Theory. Trends Math., 291–312 (2006).

  5. 5.

    J. Cohen, “Von Neumann dimension and homology of covering spaces,” Quart. J. Math., 30, 133–142 (1979).

  6. 6.

    W. Lück, L 2-Invariants: Theory and Applications to Geometry and K-Theory, Springer, Berlin (2002).

  7. 7.

    W. Cockroft and R. Swan, “On homotopy type of certain two-dimensional complexes,” Proc. London Math. Soc., 11, 193–202 (1961).

  8. 8.

    R. C. Kirby and L. C. Siebenmann, Foundational Essays on Topological Manifolds, Smoothings, and Triangulations, Princeton University Press, Princeton, NJ (1977).

Download references

Author information

Correspondence to V. V. Sharko.

Additional information

Published in Ukrains’kyi Matematychnyi Zhurnal, Vol. 59, No. 4, pp. 522–533, April, 2007.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Sharko, V.V. L 2-invariants and morse-smale flows on manifolds. Ukr Math J 59, 588–601 (2007). https://doi.org/10.1007/s11253-007-0038-8

Download citation

Keywords

  • Chain Complex
  • Group Ring
  • Homotopy Type
  • Free Module
  • Closed Orbit